Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 113, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 1, 2005, 3:07 PM MST for Pinal County, Arizona. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2005, 3:07 PM MST (22:07 UTC)
- Expired
- Sep 1, 2005, 3:45 PM MST
- In force
- 38 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 57 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 830 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 2463 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 012207 SVRPSR AZC021-012245- /O.NEW.KPSR.SV.W.0113.050901T2207Z-050901T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 307 PM MST THU SEP 1 2005 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA * UNTIL 345 PM MST * AT 300 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTH OF MARICOPA...OR ABOUT 22 MILES WEST OF CASA GRANDE...AND MOVING NORTH AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STANFIELD AND AK-CHIN VILLAGE. DENSE BLOWING DUST IS POSSIBLE WITH THIS SEVERE STORM. VISIBILITIES MAY BE REDUCED AT TIMES TO NEAR ZERO...MAKING FOR VERY DANGEROUS DRIVING CONDITIONS. BE SURE TO SLOW DOWN IF DENSE BLOWING DUST IS ENCOUNTERED AND LEAVE PLENTY OF ROOM BETWEEN YOU AND THE CAR AHEAD OF YOU. LAT...LON 3280 11218 3276 11196 3303 11189 3312 11217 $$ HV
1 follow-up statement
000 WWUS55 KPSR 012244 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 341 PM MST THU SEP 1 2005 AZC021-012251- /O.EXP.KPSR.SV.W.0113.000000T0000Z-050901T2245Z/ PINAL AZ- 343 PM MST THU SEP 1 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PINAL COUNTY EXPIRES AT 345 PM MST... STRONG THUNDERSTORMS DEVELOPED IN AN AREA BETWEEN THE CITIES OF STANFIELD AND MARICOPA BETWEEN 3 PM AND 335 PM. AT 341 PM THUNDERSTORMS IN THAT AREA HAVE WEAKENED...AND THE SEVERE THUNDERSTORM WARNING ISSUED EARLIER WAS ALLOWED TO EXPIRE AT 345 PM. THE ATMOSPHERE IS MOIST AND UNSTABLE. ADDITIONAL THUNDERSTORMS ARE POSSIBLE THE REMAINDER OF THE EVENING. LAT...LON 3280 11218 3276 11196 3303 11189 3312 11217 $$ HV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:15 PM MST, 52 minutes earlier.
Area forecast discussion, Sep 1, 2:15 PM MST, 52 minutes before
AZZ020>028-CAZ030>033-020600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 215 PM MST THU SEP 01 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... HIGH PRESSURE WILL CONTINUE TO BUILD TO THE EAST OF ARIZONA DURING THE NEXT SEVERAL DAYS. THE RESULTING SOUTHERLY FLOW WILL REINFORCE THE MOISTURE ALREADY IN PLACE ACROSS THE AREA. THIS MOISTURE WILL LEAD TO A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS OVER SOUTH-CENTRAL ARIZONA TODAY...THROUGH AT LEAST SUNDAY. THE BEST CHANCE OF PRECIPITATION WILL OCCUR OVER THE HIGHER TERRAIN EAST OF PHOENIX. TEMPERATURES ARE EXPECTED TO REMAIN AT OR SLIGHTLY ABOVE NORMAL THROUGH EARLY NEXT WEEK. && .DISCUSSION... MONSOON MOISTURE HAS DEFINITELY SPREAD BACK INTO THE SOUTHERN PORTIONS OF THE STATE. 12Z PLOT DATA SHOWED THE 850/700 MB MONSOON MOISTURE PLUME EXTENDED FROM GUAYMAS MEXICO NORTH TO PHOENIX. ON TOP OF THAT...PLOTS ALSO SHOWED A WEAK BUT SIGNIFICANT WESTERLY 300/250 MB SHORTWAVE OVER SOUTHERN CA MOVING INTO AZ. ALL AZ SOUNDINGS DETECTED PLENTY OF C.A.P.E. WITH CONVECTIVE TRIGGER TEMPERATURES ALL WITHIN THE FORECAST HIGHS. CONSIDERING EXISTING C.A.P.E. IN SOUTH CENTRAL AND PARTS OF SOUTHWEST AZ...ALONG WITH AN APPROACHING SHORTWAVE...THIS EVENING COULD BE CONVECTIVELY ACTIVE. MODELS FORECAST WEAK VERTICAL SHEAR WHICH COULD RESULT IN A FEW ORGANIZED THUNDERSTORMS ON THE CENTRAL DESERTS WITH HAIL. MID LEVEL CONVECTIVE STEERING CURRENTS ARE WEAKLY FROM SOUTH TO NORTH... HOWEVER SOME BACKBUILDING STORMS ARE POSSIBLE. MAIN CONCERN THIS EVENING FOR THE DESERTS OF SOUTH CENTRAL ARIZONA WILL BE ISOLATED SEVERE THUNDERSTORMS...INCLUDING VERY HEAVY RAIN. LOW LEVEL SOUTH TO SOUTHEASTERLY FLOW WILL CONTINUE OVER AZ TONIGHT AND THROUGH THE WEEKEND. THIS WILL SPREAD MONSOON MOISTURE FARTHER WEST AND NORTH INTO AZ. FAST WEST AND SOUTHWESTERLY FLOW ALOFT... ALONG WITH HARD TO DETECT AND TIME WEAK UPPER LEVEL PERTURBATIONS... WILL KEEP THE CONVECTIVE POTENTIAL HIGH THIS WEEKEND. WITH MOISTURE CONTINUING NEXT WEEK...A STANDARD MONSOON FORECAST IS APPROPRIATE OVER SOUTH CENTRAL AZ...WITH A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS MAINLY IN THE HIGHER TERRAIN. && .AVIATION... DISCUSSION FOR 00Z TAFS. NO PROBLEMS FORESEEN FOR KBLH...KIPL AND KYUM TAFS THIS EVENING...ALTHOUGH LOTS OF MOISTURE IS IN PLACE OUT THERE...A STRAY THUNDERSTORM CANNOT BE RULED OUT. THIS WOULD BE TOO ISOLD TO INCLUDE IN THESE TAFS ATTM. HOWEVER...KIWA AND KPHX TAFS ARE A DIFFERENT STORY WITH A MOIST AND UNSTABLE AMS IN PLACE AND LOTS OF HEATING. EXPECT SOME GUSTY WINDS AND BLOWING DUST WITH OUTFLOWS AS THEY MOVE NWD TOWARDS THE AREA. BELIEVE MAIN THREAT TIME FOR BOTH SITES WILL GENLY BE AFTER 23Z...WITH MOST OF THE TSTM THREAT OVER BY 04Z. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM... LAXTAFBLH AND LAXTAFIPL. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX VASQUEZ
Hazardous weather outlook, Sep 1, 10:10 AM MST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK.................UPDATED NATIONAL WEATHER SERVICE PHOENIX AZ 1010 AM MST THU SEP 1 2005 AZZ022>024-027-028-020300- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY- 1010 AM MST THU SEP 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL AND SOUTHWEST ARIZONA. .DAY ONE...TODAY INCREASED MONSOON MOISTURE AND A WEAK UPPER LEVEL DISTURBANCE WILL COMBINE TODAY FOR A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER PARTS OF SOUTHWEST AND ALL OF SOUTH CENTRAL AZ. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE PRODUCING STRONG WIND... HEAVY RAIN...HAIL...AND DENSE BLOWING DUST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOUTH TO SOUTHEAST WINDS ALOFT WILL IMPORT ADDITIONAL MOISTURE INTO SOUTHWEST AND SOUTH-CENTRAL ARIZONA ON FRIDAY THROUGH AT LEAST SUNDAY. A SERIES OF IMPULSES WITHIN THIS MOIST FLOW IS EXPECTED TO CAUSE ADDITIONAL PERIODS OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. SOME STORMS MAY CONTAIN STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY. SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VASQUEZ
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 3:22 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 38 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.